Alert archive / Florida / Special Weather Statements in 2023
Special Weather Statement, NWS Mobile, AL
NWS Mobile, AL issued this special weather statement at May 18, 2023, 2:21 PM CDT for Escambia County, Florida. It was in force for 24 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- May 18, 2023, 2:21 PM CDT (19:21 UTC)
- Expired
- May 18, 2023, 2:45 PM CDT
- In force
- 24 min
- Issued by
- NWS Mobile, AL
- Hail
- 0.50 in
- Wind
- 40
County Escambia County, FL
The radar
The Mobile radar (KMOB), 84 km from the middle of the area, began a volume at 19:21 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Slidell Radar S, LA (KSIL), launched 12:00Z, 7.4 hours before the alert went out and 227 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 994 J/kg
- Mixed-layer CIN
- -28 J/kg
- Mixed-layer LCL
- 830 m above ground
- 0-6 km bulk shear
- 11 kt
- 0-1 km storm-relative helicity
- -5 m²/s²
- 0-3 km storm-relative helicity
- 12 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
295
WWUS84 KMOB 181921
SPSMOB
Special Weather Statement
National Weather Service Mobile AL
221 PM CDT Thu May 18 2023
ALZ264-266-FLZ201-202-181945-
Baldwin Coastal AL-Baldwin Central AL-Escambia Inland FL-
Escambia Coastal FL-
221 PM CDT Thu May 18 2023
...A strong thunderstorm will impact portions of east central Baldwin
and west central Escambia Counties through 245 PM CDT...
At 221 PM CDT, National Weather Service doppler radar indicated a
strong thunderstorm 9 miles east of Robertsdale, moving northeast at
15 mph.
HAZARD...Winds in excess of 40 mph and half inch hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Gonzalez.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
&&
LAT...LON 3057 8766 3081 8742 3064 8725 3063 8726
3063 8725 3062 8726 3061 8726 3061 8724
3060 8723 3047 8754
TIME...MOT...LOC 1921Z 214DEG 14KT 3056 8755
MAX HAIL SIZE...0.50 IN
MAX WIND GUST...40 MPH
$$
JEHWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Mobile, AL wrote its last area forecast discussion before this special weather statement went out at May 18, 1:13 PM CDT, 1 hour 8 minutes earlier.
Area forecast discussion, May 18, 1:13 PM CDT, 1 hour 8 minutes before
Area Forecast Discussion National Weather Service Mobile AL 113 PM CDT Thu May 18 2023 ...New AVIATION, NEAR TERM... .AVIATION... (18Z TAFS) Issued at 113 PM CDT Thu May 18 2023 VFR conditions are expected to prevail this afternoon and evening for the TAF sites, outside of thunderstorms. Any heavy shower or storm could result in temporary reductions in VIS and CIGs. Showers and storms are expected to taper off this evening, with little to no activity overnight. Patchy fog is possible late tonight, but guidance indicates this potential is more likely farther inland. Therefore, have no mention of fog in the TAFs for now. Guidance also suggests the potential for MVFR to IFR CIGs late tonight into early Friday morning for inland counties. Another day of diurnally-driven storms is expected tomorrow, although coverage looks to be less (around 20-40% area-wide). Outside of storms, south winds between 5- 10 knots are expected. Due to sea breeze development, winds near the coast may hover around 10 knots this afternoon. Through this evening, winds will decrease and become light. East to southeast winds around 5 knots or less are then anticipated through Friday morning. /26 && .NEAR TERM... (Now through Friday) Issued at 113 PM CDT Thu May 18 2023 Currently, temperatures across the local area are in the upper 70s to lower 80s north of I-10 and in the lower to mid 80s south. A few showers and storms have developed over coastal counties early this afternoon as well. Even with increasing shower and storm coverage, anticipating highs to top out in the lower to mid 80s, with some spots reaching the upper 80s by mid-afternoon. As for storm chances today, like yesterday, expecting scattered to numerous showers and storms area-wide that will continue into the evening hours. Ample instability is present over the area and bulk shear remains around and under 25 knots. Additionally, model guidance indicates that an upper level shortwave will pass over the southern states today, with a surface boundary sagging over central Alabama down into southern Georgia. Overall, today's storms will be mainly diurnally-driven, but a few could become strong to severe due to upper level lift, a surface front in the vicinity, and plenty of instability to work with. Gusty winds are the primary threat, but hail is also possible. These storms are capable of producing frequent lightning as well. Remember, when thunder roars, go indoors! See a flash, dash inside! Furthermore, we will monitor the potential for minor flooding, especially for areas where training storms occur and locations that have received rainfall recently. With the loss of daytime heating, shower and storm activity should wane through this evening, with little to no rain overnight. Although, patchy fog development is possible late tonight, especially farther inland (north of I-10). The upper level shortwave moves to the east by Friday, with weak ridging building in aloft. The aforementioned surface front is forecast to meander over central AL down into southern GA through Friday. Thus, diurnal showers and storms are possible again Friday afternoon, albeit lower in coverage (between 20-40%) due to weakening upper level support. Low temperatures tonight will be warm, merely dropping into the mid to upper 60s, with a few spots at the coast around 70 degrees. Highs Friday afternoon are forecast to be similar to today, but perhaps a touch warmer due to lower coverage of showers and storms. For those headed to the beach, there is a low risk of rip currents through the weekend; however, this does not mean that there is no risk at all! Always be vigilant and heed the advice of local beach officials and beach flags. /26 && .PRELIMINARY POINT TEMPS/POPS... Mobile 69 84 69 89 67 84 65 87 / 20 30 0 30 10 20 10 30 Pensacola 71 83 72 87 70 85 69 85 / 20 20 0 20 20 20 10 30 Destin 72 83 73 85 72 86 71 85 / 20 20 0 20 10 20 10 30 Evergreen 66 85 66 88 64 85 62 86 / 40 40 10 50 20 20 10 30 Waynesboro 65 86 67 88 63 82 62 85 / 20 30 10 40 10 10 10 20 Camden 66 84 64 86 61 82 61 84 / 40 30 10 50 10 10 10 20 Crestview 66 87 67 89 66 88 64 88 / 30 30 10 40 20 30 10 30 && .MOB WATCHES/WARNINGS/ADVISORIES... AL...None. FL...None. MS...None. GM...None. && This product is also available on the web at: www.weather.gov/mob
In the hours before
Local storm report, May 18, 9:24 AM CDT, 4 hours 57 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MOBILE AL
924 AM CDT THU MAY 18 2023
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0255 PM TSTM WND DMG 3 E WINN 31.65N 87.87W
05/17/2023 CLARKE AL EMERGENCY MNGR
EM REPORTS TREES DOWN ALONG ZIMCO RD ABOUT A
MILE OR 2 NORTH OF WINN RD. TIME ESTIMATED
USING RADAR.
&&
JEHLocal storm report, May 18, 11:17 AM CDT, 3 hours 4 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE MOBILE AL
1117 AM CDT THU MAY 18 2023
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0508 PM HAIL WAYNESBORO 31.68N 88.64W
05/17/2023 M1.00 INCH WAYNE MS BROADCAST MEDIA
VIEWER PHOTOS OF NICKEL TO QUARTER SIZE HAIL
IN WAYNESBORO. REPORT RELAYED VIA NWSCHAT.
0211 PM TSTM WND DMG 2 NE COAL BLUFF 31.97N 87.42W
05/17/2023 WILCOX AL EMERGENCY MNGR
EM REPORTS LARGE TREE DOWN ALONG HWY 10 W A
FEW MILES EAST OF YELLOW BLUFF, AL.
0210 PM TSTM WND DMG JACKSON 31.51N 87.89W
05/17/2023 CLARKE AL EMERGENCY MNGR
CORRECTS PREVIOUS TSTM WND DMG REPORT FROM
JACKSON. EM REPORTS A LARGE TREE DOWN NEAR
350 COMMERCE ST CLOSE TO VANITY PARK.
CORRECTED TIME FROM 1:10 PM TO 2:10PM.
0210 PM TSTM WND DMG 1 WSW JACKSON 31.50N 87.91W
05/17/2023 CLARKE AL PUBLIC
EM REPORTS MINOR TREE LIMB DEBRIS SCATTERED
ACROSS THE AREA NEAR INDUSTRIAL DR & 177.
0212 PM TSTM WND DMG JACKSON 31.51N 87.89W
05/17/2023 CLARKE AL EMERGENCY MNGR
CORRECTS PREVIOUS TSTM WND DMG REPORT FROM
JACKSON. EM REPORTS TREE DOWN ON A POWERLINE
AT THE INTERSECTION OF FOREST AVE & GOLF
VIEW DR. TIME ESTIMATED ON RADAR. CORRECTED
TIME FROM 1:12PM TO 2:12.
0224 PM TSTM WND DMG 1 N SCYRENE 31.77N 87.65W
05/17/2023 CLARKE AL EMERGENCY MNGR
EM REPORTS FROM 911 CALL CENTER FEW TREES
DOWN ALONG BROOKSVILLE RD A COUPLE MILES
WEST OF OLD LINE RD (OLD HWY S).
0255 PM TSTM WND DMG 3 E WINN 31.65N 87.87W
05/17/2023 CLARKE AL EMERGENCY MNGR
EM REPORTS TREES DOWN ALONG ZIMCO RD ABOUT A
MILE OR 2 NORTH OF WINN RD. TIME ESTIMATED
USING RADAR.
0404 PM FLASH FLOOD 2 ESE BON SECOUR 30.30N 87.70W
05/17/2023 BALDWIN AL PUBLIC
&&Special weather statement, May 18, 12:42 PM CDT, 1 hour 39 minutes before
Special Weather Statement
National Weather Service Mobile AL
1242 PM CDT Thu May 18 2023
FLZ203>206-181830-
Okaloosa Inland FL-Okaloosa Coastal FL-Santa Rosa Coastal FL-
Santa Rosa Inland FL-
1242 PM CDT Thu May 18 2023
...A strong thunderstorm will impact portions of southern Okaloosa
and southeastern Santa Rosa Counties through 130 PM CDT...
At 1242 PM CDT, National Weather Service doppler radar indicated a
strong thunderstorm 5 miles north of Wright. This storm was nearly
stationary.
HAZARD...Winds in excess of 40 mph and pea size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Wright, Niceville, Eglin AFB and Valparaiso.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
&&
LAT...LON 3045 8642 3050 8645 3050 8642 3051 8642
3052 8650 3048 8648 3047 8648 3045 8651
3047 8696 3065 8697 3066 8639 3045 8639
TIME...MOT...LOC 1742Z 334DEG 4KT 3053 8664
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...40 MPH
JEHSpecial weather statement, May 18, 12:53 PM CDT, 1 hour 28 minutes before
Special Weather Statement
National Weather Service Mobile AL
1253 PM CDT Thu May 18 2023
ALZ261-263-181845-
Mobile Central AL-Mobile Inland AL-
1253 PM CDT Thu May 18 2023
...A strong thunderstorm will impact portions of west central Mobile
County through 145 PM CDT...
At 1253 PM CDT, National Weather Service doppler radar indicated a
strong thunderstorm over Mobile Regional Airport, or 7 miles west of
Midtown Mobile, moving east at 5 mph.
HAZARD...Winds in excess of 40 mph and penny size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Midtown Mobile, Semmes, I10 And I65 and Mobile Regional Airport.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
&&
LAT...LON 3080 8838 3085 8812 3060 8807 3060 8811
3061 8811 3061 8810 3062 8811 3061 8812
3060 8812 3059 8833
TIME...MOT...LOC 1753Z 262DEG 5KT 3071 8825
MAX HAIL SIZE...0.75 IN
MAX WIND GUST...40 MPH
JEHSpecial weather statement, May 18, 2:05 PM CDT, 16 minutes before
Special Weather Statement
National Weather Service Mobile AL
205 PM CDT Thu May 18 2023
ALZ059-FLZ201-181945-
Escambia AL-Escambia Inland FL-
205 PM CDT Thu May 18 2023
...A strong thunderstorm will impact portions of southwestern
Escambia and northwestern Escambia Counties through 245 PM CDT...
At 205 PM CDT, National Weather Service doppler radar indicated a
strong thunderstorm near Bratt, or 4 miles south of Atmore, moving
northeast at 15 mph.
HAZARD...Winds in excess of 40 mph and penny size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Atmore and Bratt.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
&&
LAT...LON 3083 8756 3101 8758 3109 8732 3089 8729
3088 8730 3087 8730 3086 8731 3085 8731
3084 8730 3082 8730
TIME...MOT...LOC 1905Z 230DEG 15KT 3096 8749
MAX HAIL SIZE...0.75 IN
MAX WIND GUST...40 MPH
JEHSpecial weather statement, May 18, 2:21 PM CDT, 0 minutes before
Special Weather Statement
National Weather Service Mobile AL
221 PM CDT Thu May 18 2023
ALZ264-266-FLZ201-202-181945-
Baldwin Coastal AL-Baldwin Central AL-Escambia Inland FL-
Escambia Coastal FL-
221 PM CDT Thu May 18 2023
...A strong thunderstorm will impact portions of east central Baldwin
and west central Escambia Counties through 245 PM CDT...
At 221 PM CDT, National Weather Service doppler radar indicated a
strong thunderstorm 9 miles east of Robertsdale, moving northeast at
15 mph.
HAZARD...Winds in excess of 40 mph and half inch hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Gonzalez.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
&&
LAT...LON 3057 8766 3081 8742 3064 8725 3063 8726
3063 8725 3062 8726 3061 8726 3061 8724
3060 8723 3047 8754
TIME...MOT...LOC 1921Z 214DEG 14KT 3056 8755
MAX HAIL SIZE...0.50 IN
MAX WIND GUST...40 MPH
JEHThe office that day
Everything else NWS Mobile, AL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 18, 12:53 PM CDT | Special Weather Statement | MOB | Mobile | 52 min |
| May 18, 2:05 PM CDT | Special Weather Statement | MOB | Escambia | 40 min |
| May 18, 2:52 PM CDT | Special Weather Statement | MOB | Choctaw | 38 min |
| May 18, 3:06 PM CDT | Special Weather Statement | MOB | Baldwin | 39 min |
| May 18, 3:13 PM CDT | Areal Flood Advisory | MOB | Baldwin | 3 hr |
| May 18, 3:26 PM CDT | Special Weather Statement | MOB | Choctaw | 34 min |
| May 18, 3:47 PM CDT | Special Weather Statement | MOB | Conecuh | 28 min |
| May 18, 4:10 PM CDT | Special Weather Statement | MOB | Choctaw | 20 min |
| May 18, 4:31 PM CDT | Special Weather Statement | MOB | Conecuh | 44 min |
| May 18, 5:14 PM CDT | Special Weather Statement | MOB | Conecuh | 46 min |
| May 18, 5:49 PM CDT | Special Weather Statement | MOB | Wilcox | 26 min |
| May 18, 6:04 PM CDT | Special Weather Statement | MOB | Wilcox | 41 min |
| May 18, 6:05 PM CDT | Special Weather Statement | MOB | Wilcox | 40 min |
| May 18, 6:50 PM CDT | Special Weather Statement | MOB | Wilcox | 40 min |
| May 18, 12:42 PM CDT | Special Weather Statement | MOB | Okaloosa | 48 min |
| May 18, 2:47 PM CDT | Special Weather Statement | MOB | Escambia | 28 min |
| May 18, 5:51 PM CDT | Special Weather Statement | MOB | George | 39 min |
| May 18, 6:07 PM CDT | Severe Thunderstorm Warning | MOB | George | 20 min |
Nearby
Special Weather Statements in Florida, 2023Every special weather statement in 2023
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.